Jump to content

Surgery feedback requested


Recommended Posts

I may have to have some surgery under general anesthesia and naturally I am quite concerned.  I am over 18 months off and still experiencing a few residual symptoms.  Has anyone who has been off for many months undergone this and if so, what kind of setback did it cause?  I really want honest feedback, even if it's not encouraging. 
Link to comment
Share on other sites

Hi Ryan

 

I was put under general anesthesia for dental work and didn't have a problem. I told them "no benzos", they gave me Fentanyl and Propofol.

 

You'll be ok

Link to comment
Share on other sites

Just tell them you are allergic to benzodiazepenes and also that you don't want versed or any GABA stimulating pre op drug...  Congrats on 18 months.  I just reached that milestone myself :thumbsup:.

 

Good luck,

 

V

Link to comment
Share on other sites

Just tell them you are allergic to benzodiazepenes and also that you don't want versed or any GABA stimulating pre op drug...  Congrats on 18 months.  I just reached that milestone myself :thumbsup:.

 

Good luck,

 

V

 

I'm not sure it's possible to put you out without some kind of gaba-ergic drug.  Propofol is a powerful gaba agonist, for example.  I am not too worried about a flare up of symptoms, I am just praying it doesn't send me back to square one. 

Link to comment
Share on other sites

Hi. I have heard others who have had propofol after taper and were ok.  I was not aware it was a GABA agonist.  You should be ok.  Let us know.

 

V

Link to comment
Share on other sites

I've had to undergo two scopes during and after my taper, and on both occasions I was given versed and benadryl.  I didn't encounter any setbacks or ramps in my symptoms due to these one off doses.
Link to comment
Share on other sites

Hi Ryan,

 

I'm sorry to hear you are going to have surgery, I hope it's not too serious.  I had two surgeries back to back 12 months after my CT and to tell you the truth, I didn't notice any problems.  I don't think I'm as in tune with my body as some other folks, meaning I didn't notice symptom increases due to sugar, coffee or vitamins, so perhaps I just didn't notice if it made things worse.  My second surgery was to remove my thyroid and I felt so awful from that, perhaps I couldn't distinguish between that and possible withdrawal symptoms.

Link to comment
Share on other sites

I've had to undergo two scopes during and after my taper, and on both occasions I was given versed and benadryl.  I didn't encounter any setbacks or ramps in my symptoms due to these one off doses.

 

Sweet!  Thanks for the feedback everyone.  

Link to comment
Share on other sites

I have a friend from another forum who took Versed for a Colonoscopy and she was 10 months off and felt healed completely, but is now in quite  a setback from it...she really believes it is the Versed. 
Link to comment
Share on other sites

I have a friend from another forum who took Versed for a Colonoscopy and she was 10 months off and felt healed completely, but is now in quite  a setback from it...she really believes it is the Versed. 

 

How long ago did she have the versed?

Link to comment
Share on other sites

I have heard propofol is better, less side effects and I believe shorter half life or less time to bounce back.  Also, if you google versed, it's mechanism is GABA.  Not a chemist or pharmacist but I believe Propofol has several mechisms of action, not just GABA.  When I have to have my colonoscopy, I've already decided on propofol. 

 

V

Link to comment
Share on other sites

I have a friend from another forum who took Versed for a Colonoscopy and she was 10 months off and felt healed completely, but is now in quite  a setback from it...she really believes it is the Versed. 

 

How long ago did she have the versed?

 

She had it about 3 weeks ago for a colonoscopy. 

Link to comment
Share on other sites

I have a friend from another forum who took Versed for a Colonoscopy and she was 10 months off and felt healed completely, but is now in quite  a setback from it...she really believes it is the Versed. 

 

Yes, tell your doctor no benzos including Versed.

 

I had surgery two weeks ago and did not have withdrawal related issues except for waking up in a panic only once.

 

I also had some procedures while I was tapering, and I told the doctor "no benzos", so he used propofol (sp?), and I did okay with it. :thumbsup:

Link to comment
Share on other sites

×
×
  • Create New...